Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Started feeling lightheaded and dizzy after taking cipralex 5mg. Is this normal?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Sat, 12 Jan 2013 in Mental Health
Question: Hi There,

I recently started taking cipralex at a 5mg dose. I have been feeling a bit lightheaded and dizzy since starting. Is this normal?
doctor
Answered by Dr. Ashish Mittal 11 hours later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Cipralex contain escitalopram. It belong to selective serotonin reuptake inhibitor (SSRI) class of medicines. It is approved by the U.S. Food and Drug Administration (FDA) for the treatment of major depressive disorder and generalized anxiety disorder.

It is one of the most safe anti anxiety medication.

Most Common side effects of cipralex:
-Nausea, dry mouth, trouble sleeping, constipation, tiredness, drowsiness, dizziness, or increased sweating may occur.

These side effects appear frequently at start of treatment and during increasing dose of medicine.

So your current symptoms (feeling a bit lightheaded and dizzy) are the side effects of cipralex which is very common at the initiation of treatment. The common strategy to deal with this side effect is.........wait for few days and continue medicine, as these side effects are self limiting and stop after few days. Apart from that take healthy diet and do some relaxation exercise (breathing exercise and yoga) to overcome these side effects early.

If any of these effects persist or worsen or affect your personal/social/occupational life, tell your doctor. Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects.


I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Dr Ashish XXXXXXX Mittal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Citalopram

doctor1 MD

Years ago, I was on a medication called Lexapro or the sister version Celexa. It had two bad side effects for me. One was I could not get a decent erection. (I do want to be a man). The other was hair loss in my perineum area. I had a forest there. I felt really less a man.

doctor1 MD

I have just last week had my doseage of Citalopram increased from 20 to 30 MG. Today I have started with a severe pain in the left side of my head behind my ear as well as a cold, tingling sensation that speads over my head as well as my head being numb to the touch. i also feel quite nauseous.
What coud this be?????

doctor1 MD

Hi my names Beth im a 21 year old female and ive been to see my doctor a number of times because ive been suffering for a range of different symptoms. When i speak to my doctor i feel like shes not bothered or doesnt think much is wrong with me. Maybe if i describe whats going on here i may get some help. For quite a few months now ive not been feeling well at all. I suffer from head aches quite alot and eye straining. Also i have cramps in my ribs at times and when i go to toilet my stools are very dark and sometimes black. I have noticed that my stomach will rumble but will not be a normal kind of rumble it will do it for over 30 seconds this happens some days but not all. Alot of the time i get chest pains and sometimes it goes away other times it lasts a bit longer. Also my periods were very irregular. My doctor did a blood test, a blood pressure test, a urine test and my temperature all seemed to be normal! She told me it was anxiety and put me on citalopram tablets only on 10mg a day. I gave this a try for about 2/3 months and none of these things went away so she put me on 20mg... and ive been on these for about 2 months and im still no better. My doctor has now asked for another blood test this time ive had to go without eating from 10pm until the next day as she is now testing my colesteral levels. The doctor thought i may have anxiety as i do not as of yet have a job and i stay home alot and do not do out or exercise alot. Im very worried because the citalopram doesnt seem to be working? Could these symptoms be because of my life style? Sometimes i feel like im going to have a heart attack because when i exercise i get a fast heart beat and its hard i can feel the beating in my neck and head. Also im concerned about my stools and my stomach playing up. I have no idea whats wrong and im scared. Can anybody help?

doctor1 MD

Hi i am currently 116kg (i should be 71kg) i have been on cipramil (3 tablets a day 3 x 20mg) for major depression for close to 15 years, i really want to lose weight, i went to see my doctor who prescribed duromine (30mg) a day, i have been on it for 2 days, the only real side effect i have is supressed appetite and more energy. i am a bit of a worrier, and am concerned that the medication mixing together won't be good, my doctor said should be okay, just looking for a second opinon.

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...